Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS North Platte, NE

March 23, 2009Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 23, 2009, 7:13 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 7:13 PM CDT (00:13 UTC)
Expired
Mar 23, 2009, 8:15 PM CDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 7:30 PM CDTHAIL 0.751 Sw Butte, NETHE HAIL COVERED THE GROUND.
Mar 23, 7:45 PM CDTHAIL 0.75Butte, NEHAIL COVERING THE GROUND AT TIME OF THIS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240013
SVRLBF
NEC015-089-240115-
/O.NEW.KLBF.SV.W.0007.090324T0013Z-090324T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPENCER...
  NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 815 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF HULL LAKE STATE WILDLIFE MANAGEMENT AREA...OR 18 MILES
  WEST OF SPENCER...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HULL LAKE STATE WILDLIFE MANAGEMENT AREA AND 6 MILES NORTHWEST OF
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 745 PM CDT...
  BUTTE BY 800 PM CDT...

LAT...LON 4298 9920 4291 9861 4266 9900 4276 9920
TIME...MOT...LOC 0013Z 213DEG 13KT 4279 9903

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 240036
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT MON MAR 23 2009

NEC089-240046-
/O.CAN.KLBF.SV.W.0007.000000T0000Z-090324T0115Z/
HOLT NE-
736 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY IS
CANCELLED...

LAT...LON 4291 9861 4282 9875 4283 9881 4284 9883
      4284 9889 4288 9894 4289 9899 4284 9911
      4282 9920 4298 9920
TIME...MOT...LOC 0036Z 221DEG 15KT 4290 9894

$$

NEC015-240115-
/O.CON.KLBF.SV.W.0007.000000T0000Z-090324T0115Z/
BOYD NE-
736 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN BOYD COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HULL LAKE STATE WILDLIFE MANAGEMENT AREA...OR 13 MILES
WEST OF SPENCER...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTTE BY 750 PM CDT...

LAT...LON 4291 9861 4282 9875 4283 9881 4284 9883
      4284 9889 4288 9894 4289 9899 4284 9911
      4282 9920 4298 9920
TIME...MOT...LOC 0036Z 221DEG 15KT 4290 9894

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:11 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 23, 3:11 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT MON MAR 23 2009
.SYNOPSIS...
H5 LOW SPINNING OVER NORTHEAST COLORADO AS SEEN IN WV. KLNX RADAR
HAS THUNDERSTORMS OVER THE NEBRASKA PANHANDLE.

&&

.DISCUSSION...
MODELS IN FAIR AGREEMENT IN NEAR TERM AND WILL CONTINUE TO USE A
BLEND FOR THE FORECAST. CHANGEOVER THIS MORNING IN THE PANHANDLE
IS ENCOURAGING AND 8 AMOUNTS IN MET GUIDANCE FOR VTN IS
IMPRESSIVE. COLD AIR HAS HELD OFF IN THE PANHANDLE 35057KT AT KAIA
IN MODERATE SNOW VISIBILITY 1/4SM...WILL BEGIN ITS PUSH AFTER 00Z.
TIGHT GRADIENT WILL CONTINUE BLIZZARD WARNING.TONIGHT. HAVE USED A
BLEND FOR THE FORECAST WITH NORTHWEST ZONES FAVORED TONIGHT AND
NORTHERN ZONES FAVORED ON TUESDAY. LESS THAN AN INCH OF
ACCUMULATION SOUTH TONIGHT INTO TUESDAY. SEVERE THREAT SHOULD
QUICKLY DIMINISH LATE THIS AFTERNOON WITH COLD FRONT PASSING
THROUGH KLNX RADAR AROUND 230PM. HAVE LOWERED LOWS TONIGHT WITH
COLD AIR ADVECTION ON THE BACKSIDE OF THE SYSTEM AND TEMPERATURES
OVER SOUTHWEST SD AND EASTERN WYOMING. NEXT FRONTAL BOUNDARY MOVES
ACROSS FORECAST AREA WED THURSDAY TIME FRAME HAVE RETAINED POPS.

IN THE EXTENDED THURSDAY THROUGH MONDAY FROPA THURSDAY TRACK OF
LOW OVER KANSAS HAS AGAIN SHIFTED NORTH AFFECTING WESTERN AND
NORTH CENTRAL NEBRASKA. GOOD FETCH OF MOISTURE OVER THE SOUTHERN
PLAINS AHEAD OF THE SYSTEM AND ADEQUATE COLD AIR BEHIND THE SYSTEM
FOR ANOTHER IN A SERIES OF SNOW PRODUCERS. HAVE UPPED POPS ACROSS
THE AREA AND LOWERED TEMPERATURES. SYSTEM WILL CARVE OUT A DEEP
TROUGH THROUGH CENTRAL CONUS WITH TEMPERATURES SLIGHTLY BELOW
NORMAL SATURDAY THROUGH MONDAY WITH POSSIBILITY FOR FAST MOVING
SHORTWAVES IN NORTHWEST FLOW BUT HAVE LEFT DRY FOR NOW.

&&

.AVIATION...
KLBF MVFR CONDITIONS TONIGHT WITH STRONG NORTHWEST WINDS
31020G30KT MAIN CONCERN. TEMPO GROUP FOR SNOW DUE TO LACK OF
CONFIDENCE WITH DRY AIR INTRUSION. KVTN WILL CONTINUE THROUGH THE
LATE AFTERNOON WITH THUNDERSTORMS AND MVFR CONDITIONS WILL
TRANSITION TO SNOW AND IFR CONDITIONS LATER TONIGHT WITH STRONG
WINDS 31025G35KT AND VISIBILITIES REDUCED IN MODERATE SNOW TO A
QUARTER MILE AT TIMES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL MIDNIGHT CDT/
11 PM MDT/ TONIGHT FOR NEZ027- 038-058-059-069>071.

TORNADO WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ005>010-025>029-038-094.

BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ004-
005-022>024-035-094.

WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR
NEZ006-008-009-025-026-036-037-056-057.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...13
Hazardous weather outlook, Mar 23, 4:35 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT MON MAR 23 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-242145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
435 PM CDT MON MAR 23 2009 /335 PM MDT MON MAR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A VERY STRONG SPRING STORM WILL MOVE SLOWLY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF TONIGHT. DEEP
SURFACE LOW PRESSURE WILL MOVE AHEAD OF THIS SYSTEM INTO THE
EASTERN DAKOTAS...ALLOWING STRONG WINDS AND COLD AIR TO MIGRATE OUT
OF THE PANHANDLE AND WESTERN SANDHILLS INTO THE REMAINDER OF
CENTRAL NEBRASKA. AS A RESULT RAIN SHOWERS IN THE EAST SHOULD
EVENTUALLY TURN OVER TO SNOW. A FEW THUNDERSTORMS MAY LINGER INTO
THE EARLY EVENING HOURS...BUT REMAIN BELOW SEVERE LIMITS.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FOR AREAS
WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL
AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE...WITH THE HIGHEST
AMOUNTS IN THE NORTHWEST CLOSER TO 10 INCHES. STRONG NORTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN ALSO BE
EXPECTED...REDUCING VISIBILITIES TO A HALF MILE OR LESS AT TIMES. A
BLIZZARD WARNING IS IN EFFECT FOR NORTHWEST NEBRASKA INTO THE
CENTRAL SANDHILLS WHERE THE COMBINATION OF MODERATE TO HEAVY
SNOWFALL RATES AND STRONG WIND WILL CREATE NEAR WHITE-OUT
CONDITIONS.

TRAVELING WILL BE VERY HAZARDOUS AS WELL AS MANY OUTDOOR
ACTIVITIES. ESPECIALLY VULNERABLE WILL THE RANCHING COMMUNITY
WITH SPRING CALVING UNDER WAY...TAKE STEPS NOW TO PREPARE FOR
THIS STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE STORM SYSTEM WILL CONTINUE TO BRING BLIZZARD CONDITIONS TO
NORTHWESTERN PORTIONS OF THE OUTLOOK AREA TUESDAY WITH SNOW
SPREADING EAST THROUGH THE DAY. STORM TOTAL SNOWFALL OF 7 TO 10
INCHES IS POSSIBLE NORTHWEST OF A VALENTINE THROUGH OSHKOSH.

ANOTHER STORM STORM SYSTEM MAY AFFECT THE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO BECOME A
SIGNIFICANT WINTER STORM AND WILL NEED TO BE CLOSELY MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THIS
AFTERNOON AND OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Mar 23, 4:26 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
03/23/2009  M46 MPH          CHERRY             NE   ASOS

&&

CARMEL
Local storm report, Mar 23, 4:28 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND GST NORTH PLATTE            41.13N 100.77W
03/23/2009  M46 MPH          LINCOLN            NE   ASOS

&&

CARMEL
Local storm report, Mar 23, 4:40 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
03/23/2009  M51 MPH          CUSTER             NE   ASOS

&&

CARMEL
Local storm report, Mar 23, 4:45 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
03/23/2009  M54 MPH          CHASE              NE   ASOS

&&

CARMEL
Local storm report, Mar 23, 5:04 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
03/23/2009  M51.00 MPH       CUSTER             NE   ASOS

1245 PM     NON-TSTM WND GST CHAPPELL                41.09N 102.47W
03/23/2009  M51.00 MPH       DEUEL              NE   MESONET

0113 PM     NON-TSTM WND GST RUSHVILLE               42.71N 102.47W
03/23/2009  M54.00 MPH       SHERIDAN           NE   MESONET

0125 PM     NON-TSTM WND GST OSHKOSH                 41.41N 102.34W
03/23/2009  M44.00 MPH       GARDEN             NE   MESONET

0128 PM     HAIL             55 SW VALENTINE         42.31N 101.31W
03/23/2009  E0.50 INCH       CHERRY             NE   PUBLIC

            GUMBALL SIZED HAIL.

0145 PM     TORNADO          9 S BROWNLEE            42.16N 100.62W
03/23/2009                   CHERRY             NE   PUBLIC

            BRIEF TORNADO TOUCHDOWN ON THE GROUND FOR 2 MINUTES.

0145 PM     HAIL             7 SW BROWNLEE           42.22N 100.72W
03/23/2009  E1.00 INCH       CHERRY             NE   PUBLIC

0203 PM     NON-TSTM WND GST MERRIMAN                42.92N 101.70W
03/23/2009  M50.00 MPH       CHERRY             NE   MESONET

0205 PM     HAIL             6 NE CHAMBERS           42.27N 98.66W
03/23/2009  E1.00 INCH       HOLT               NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL LASTED FOR 5 MINUTES
            BEGINNING AT 205 PM.

0210 PM     NON-TSTM WND GST ELLSWORTH               42.06N 102.29W
03/23/2009  M45.00 MPH       SHERIDAN           NE   MESONET

0215 PM     NON-TSTM WND GST BIG SPRINGS             41.06N 102.07W
03/23/2009  M60.00 MPH       DEUEL              NE   MESONET

0217 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
03/23/2009  M46.00 MPH       CHERRY             NE   ASOS

0220 PM     HAIL             16 S VALENTINE          42.64N 100.55W
03/23/2009  E0.88 INCH       CHERRY             NE   PUBLIC

            HAIL OCCURRED BRIEFLY 3 MILES NORTH OF HIGHWAY 83 AND 16B
            JUNCTION.

0229 PM     NON-TSTM WND GST LEWELLEN                41.33N 102.14W
03/23/2009  M50.00 MPH       GARDEN             NE   MESONET

0230 PM     NON-TSTM WND GST BIG SPRINGS             41.06N 102.07W
03/23/2009  M68.00 MPH       DEUEL              NE   CO-OP OBSERVER

            WIND GUST CLOCKED ON DAVIS AUTOMATED EQUIPMENT BY
            COOPERATIVE WEATHER OBSERVER. TEMPERATURE DOWN TO 38
            DEGREES AT TIME OF THIS REPORT.

0235 PM     HAIL             VALENTINE               42.87N 100.55W
03/23/2009  M0.50 INCH       CHERRY             NE   BROADCAST MEDIA

            1/4 TO 1/2 INCH HAIL OCCURRED FOR 15 MINUTES AT KVSH
            RADIO IN VALENTINE.

0240 PM     HAIL             10 NE ATKINSON          42.63N 98.84W
03/23/2009  E0.50 INCH       HOLT               NE   PUBLIC

0241 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
03/23/2009  M54.00 MPH       CHASE              NE   ASOS

0243 PM     NON-TSTM WND GST GORDON                  42.81N 102.20W
03/23/2009  M68.00 MPH       SHERIDAN           NE   MESONET

0256 PM     HAIL             ONEILL                  42.46N 98.65W
03/23/2009  M0.88 INCH       HOLT               NE   LAW ENFORCEMENT

0321 PM     NON-TSTM WND GST BROWNLEE                42.29N 100.62W
03/23/2009  M45.00 MPH       CHERRY             NE   MESONET

0324 PM     HAIL             ONEILL                  42.46N 98.65W
03/23/2009  E0.50 INCH       HOLT               NE   PUBLIC

            HAIL DURATION LASTED 5 MINUTES.

0324 PM     TORNADO          8 N ONEILL              42.58N 98.65W
03/23/2009                   HOLT               NE   LAW ENFORCEMENT

0324 PM     TORNADO          7 N ONEILL              42.56N 98.65W
03/23/2009                   HOLT               NE   LAW ENFORCEMENT

            DISPATCHER REPORTED SOME STRUCTURAL DAMAGE TO A GRAIN
            TRAILER AND ANOTHER TRAILER WHICH WERE TIPPED OVER ON
            THEIR SIDES...AND ALSO DAMAGE TO A GARAGE DOOR IN SAME
            VICINITY.

0324 PM     TORNADO          7 N ONEILL              42.56N 98.65W
03/23/2009                   HOLT               NE   LAW ENFORCEMENT

            DISPATCHER REPORTED TORNADO DAMAGE WITH POWER LINES DOWN
            7 MILES NORTH OF ONEILL AT MILE MARKER 191...ON THE EAST
            SIDE OF HIGHWAY 281.

0330 PM     HAIL             SPRINGVIEW              42.83N 99.75W
03/23/2009  E0.50 INCH       KEYA PAHA          NE   PUBLIC

            1/4 TO 1/2 INCH DIAMETER HAIL LASTED FOR 5 MINUTES.

&&

CARMEL
Local storm report, Mar 23, 5:33 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST ONEILL                  42.46N 98.65W
03/23/2009  M40.00 MPH       HOLT               NE   AWOS

0330 PM     NON-TSTM WND GST AINSWORTH               42.55N 99.86W
03/23/2009  M43.00 MPH       BROWN              NE   AWOS

0350 PM     NON-TSTM WND GST OGALLALA                41.13N 101.72W
03/23/2009  M58.00 MPH       KEITH              NE   AWOS

0430 PM     NON-TSTM WND GST THEDFORD                41.98N 100.57W
03/23/2009  M40.00 MPH       THOMAS             NE   AWOS

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:38 PM CDTSevere Thunderstorm WarningLBFBoyd37 min
Mar 24, 3:41 AM CDTHigh Wind WarningLBFChase, Deuel, Keith, Perkins10 hr
Mar 24, 3:41 AM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more17 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.